Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Existence results on the one-dimensional Dirichlet problem suggested by the piecewise linear case

Author: M. Arias
Journal: Proc. Amer. Math. Soc. 97 (1986), 121-127
MSC: Primary 34B15
MathSciNet review: 831399
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the existence of solutions of a two-point boundary value problem at resonance in which the nonlinearity grows at most linearly. Sharp results for the linear growth of the nonlinearity in each direction are obtained.

References [Enhancements On Off] (What's this?)

  • [1] S. Ahmad, A resonance problem in which the nonlinearity may grow linearly, Proc. Amer. Math. Soc. 92 (1984), 381-384. MR 759657 (86e:34031)
  • [2] L. Cesari, Functional analysis, nonlinear differential equations and the alternative method, Nonlinear Functional Analysis and Differential Equations (L. Cesari, R. Kannan and J. D. Schuur, eds.), Dekker, New York, 1977, pp. 1-197. MR 0487630 (58:7249)
  • [3] L. Cesari and R. Kannan, Existence of solutions of a nonlinear differential equation, Proc. Amer. Math. Soc. 88 (1983), 605-613. MR 702284 (85d:34017)
  • [4] E. N. Dancer, On the Dirichlet problem for weakly nonlinear elliptic partial differential equations, Proc. Roy. Soc. Edinburgh Sect. A 76 (1977), 283-300. MR 0499709 (58:17506)
  • [5] -, Boundary-value problems for weakly nonlinear ordinary differential equations, Bull. Austral. Math. Soc. 15 (1976), 321-328. MR 0430384 (55:3389)
  • [6] R. W. Gaines and J. L. Mawhin, Coincidence degree and nonlinear differential equations, Lecture Notes in Math., vol. 568, Springer-Verlag, Berlin and New York, 1977. MR 0637067 (58:30551)
  • [7] D. E. Leach, On Poincaré's perturbation theorem and a theorem of W. S. Loud, J. Differential Equations 7 (1970), 34-53. MR 0251308 (40:4539)
  • [8] W. S. Loud, Periodic solutions of nonlinear differential equations of Duffing type, Proc. U.S. Japan Seminar on Differential and Functional Equations, Benjamin, New York, 1967, pp. 199-224. MR 0223656 (36:6704)
  • [9] J. L. Mawhin, J. R. Ward and M. Willen, Necessary and sufficient conditions for the solvability of nonlinear two-point boundary value problem, preprint.
  • [10] J. R. Ward, Perturbations with some superlinear growth for a class of second order elliptic boundary value problems, Nonlinear Anal. 6 (1982), 307-374. MR 654812 (83i:35076)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B15

Retrieve articles in all journals with MSC: 34B15

Additional Information

Keywords: Resonance, a priori bounds, Sturm comparison theory, Dirichlet piecewise linear problem
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society